Econometrica: Jul 2007, Volume 75, Issue 4

Nonparametric Matching and Efficient Estimators of Homothetically Separable Functions

https://doi.org/10.1111/j.1468-0262.2007.00787.x
p. 1209-1227

Arthur Lewbel, Oliver Linton

For vectors and and scalar , let (, , ) be a function that can be nonparametrically estimated consistently and asymptotically normally, such as a distribution, density, or conditional mean regression function. We provide consistent, asymptotically normal nonparametric estimators for the functions and , where (, , ) = [(), ], and some related models. This framework encompasses homothetic and homothetically separable functions, and transformed partly additive models (, , ) = [ + (), ] for unknown functions and Such models reduce the curse of dimensionality, provide a natural generalization of linear index models, and are widely used in utility, production, and cost function applications. We also provide an estimator of that is oracle efficient, achieving the same performance as an estimator based on local least squares when is known.

Log In To View Full Content

Back